Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Bump on back of hand after injury, bleeding with orange colored blood. Had taken cipro antibiotic dosage. What can cause this?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I am male, 83, have no diseases that I know of. Just finished ten days of cipro antibiotic. Bumped the back of my hand on a sharp object, started bleeding, but blood was orange rather than red. Wondering what is causing this.
Iron deficient. B-12 deficient. Anemic? I am a vegan.
Posted Fri, 1 Jun 2012 in Blood Disorders
Answered by Dr. Chandra Shekhar Sharma 3 hours later

Thanks for the query.

It is the amount and state of haemoglobin present in Red Blood Cells which imparts colour to the blood. In arterial blood Haemoglobin is saturated with oxygen and therefore the arterial blood is bright red in colour, while haemoglobin present in deoxygenated blood returning through veins is less saturated with oxygen, thus the colour is dark.

Anaemia is a common condition among pure vegetarian. Presence of anaemia can impart change on the colour of blood. However it is not possible to determine the type of anaemia based on the colour of blood. I would suggest you to get a complete hemogram and consult your physician if anaemia is recorded.

Do not worry. It is not a serious concern that you need to be worried with.

Hope, I have answered your query. If you have further query, I am available, but if you don't require further clarification, please close the discussion by accepting the answer.

Wish you good health,

With regards,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor